Get E-Book on COVID-19

Q. My friend's sleep hygiene is poor after quitting Adderall for ADHD. Please help.

Answered by
Dr. Zubayeralam
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Sep 12, 2020 and last reviewed on: Sep 19, 2020

Hello doctor,

I am asking on behalf of my friend. She is 23 years old. She is 5'11 and somewhere around 130-140 lbs. Lately, she developed thyroid issues, such as a slowed heart rate. She used to take Adderall for her ADHD but has not in months. She drinks coffee nearly every day.

Her sleep schedule is very spotty, often going to bed at midnight and waking up at around nine in the morning, or not sleeping at all. She has begun to take Wal-Sleep Z on Fridays and Saturdays to help suppress her anxiety so that she can wake up for her early morning job on the weekend.

What I am worried about is how her poor sleep hygiene will affect her health and how she can prevent it from getting worse.

Dr. Zubayeralam

General Medicine Internal Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome to icliniq.com.

I can understand your concern. According to your statement, your friend has had ADHD (attention deficit hyperactivity disorder) and given up to take Adderall one month back as she had taken that for her ADHD. Now your friend has insomnia. She has recently started to take Wal-Sleep Z, but that medication cannot combat her insomnia and anxiety.

Well, your friend has been suffering from clinical features such as insomnia, abnormal heart rhythm, tiredness, fatigue, insomnia or trouble sleeping, etc., may result from the sudden withdrawal of her medication named Adderall. As she had taken that for her ADHD for a long time, it has some long term side effects on her body too.

Your friend might need to use this drug for a long time. From time to time during her treatment, her doctor may check whether she needs to keep taking it or not. He will do this by tapering off the medication. If symptoms do return, your friend may need to keep taking it.


Was this answer helpful?

 | 

Related Questions:
Is it a must to stop Adderall while getting anesthesia?
What Is ADHD and How Is It Managed?
Could my insomnia be due to increase in Zoloft dosage?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can Levothyroxine be taken along with MAO inhibitor?

Query: Hello doctor, I am wondering if I can take Levothyroxine along with MAO inhibitor? Also, I have taken Etizolam for a sleep disorder, how long do I need to wait before I can take MAO inhibitor?  Read Full »

Mediterranean Diet and ADHD Prevention

Article Overview: For the first time, a team of researchers was able to demonstrate a strong link between a type of diet and the risk of ADHD. Read Article


Dr. Laurent Hiffler
Nutritionist

This article is a review of a study that showed how Mediterranean type of diet can influence ADHD (attention deficit hyperactivity disorder). A research team published a very interesting study demonstrating for the first time, a strong link between a type of diet and the risk of ADHD. Children who ...  Read Article

Can insomnia cause weird emotional negative thoughts?

Query: Hi doctor, I have insomnia and for the past two years. I have been experiencing a weird emotional state. I decided to seek online advice and then go to a doctor once I confirm what I am going through. I cry almost every day for no particular reason, I have anger issues and frequent headaches. When...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.